Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 58, NWS Shreveport, LA

March 18, 2016Red River County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 18, 2016, 10:58 AM CDT for Red River County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 18, 2016, 10:58 AM CDT (15:58 UTC)
Expired
Mar 18, 2016, 12:00 PM CDT
In force
62 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Red River County, TX

The radar

The Shreveport radar (KSHV), 172 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 4.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-466 J/kg
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 10:00 AM CDT, 58 minutes earlier.

Area forecast discussion, Mar 18, 10:00 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CDT FRI MAR 18 2016

.DISCUSSION...
WARM FRONT CURRENTLY LOCATED JUST INLAND ALONG THE LA AND SE TX GULF
COAST FORECAST TO MOVE N AND INLAND THROUGH THIS AFTERNOON AND
EVENING. ACCORDINGLY...EXPECT SCT SHOWERS AND TSTMS TO DEVELOP WITH
THE HEATING OF THE DAY. ELSEWHERE A QUITE INTERESTING UNDULAR BORE
FEATURE AS NOTED ON THE CURRENT VISIBLE SATELLITE IMAGERY ACROSS
CENTRAL AND W CENTRAL TX MOVING SE THIS MORNING TOWARD S CENTRAL TX.

NO CHANGES PLANNED FOR CURRENT TEXT AND GRID FORECASTS AT THIS TIME.
WE MAY REEVALUATE CURRENT FORECAST HIGH TEMPERATURES FOR THIS
AFTERNOON AS WIDESPREAD CLOUDS MAY REDUCE HIGHS BY A CATEGORY.
/VIII./

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  51  61  37 /  50  50  20   0
MLU  71  52  60  39 /  50  50  20   0
DEQ  65  40  60  29 /  60  40  10   0
TXK  68  44  60  35 /  60  50  10   0
ELD  68  47  59  33 /  50  50  10   0
TYR  72  46  60  36 /  60  50  10   0
GGG  72  48  61  36 /  60  50  20   0
LFK  79  54  64  39 /  50  60  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

08
Hazardous weather outlook, Mar 18, 6:04 AM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
604 AM CDT FRI MAR 18 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-181700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
604 AM CDT FRI MAR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY ACROSS THE
REGION...NEAR AND NORTH OF A WARM FRONT THAT SHOULD LIFT NORTH TO
NEAR OR JUST SOUTH OF THE INTERSTATE 20 CORRIDOR THIS AFTERNOON.
AN UPPER LEVEL DISTURBANCE WILL SHIFT SOUTHEAST INTO THE REGION
THIS AFTERNOON AND TAP INTO THE WARM...MOIST...AND UNSTABLE AIR
NEAR THE FRONT...SUCH THAT SOME STORMS MAY BECOME SEVERE THROUGH
THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY
THREATS...WITH BRIEF HEAVY RAINFALL ALSO POSSIBLE. THESE SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO DIMINISH FROM NORTHWEST TO
SOUTHEAST TONIGHT...AS A COLD FRONT SWEEPS SOUTHEAST THROUGH THE
REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

MUCH COLDER AIR WILL SETTLE SOUTH INTO THE REGION THIS
WEEKEND...WITH THE PROTECTED AREAS OF SOUTHEAST OKLAHOMA AND
ADJACENT SOUTHWEST ARKANSAS POSSIBLY EXPERIENCING FREEZING
TEMPERATURES SUNDAY MORNING. BETTER RADIATIONAL COOLING IS
EXPECTED AREAWIDE SUNDAY NIGHT...WITH MUCH OF SOUTHEAST OKLAHOMA
AND SOUTHWEST ARKANSAS POSSIBLY OBSERVING FREEZING TEMPERATURES.
ELSEWHERE...AREAS OF FROST ARE EXPECTED...WHICH MAY HARM TENDER
VEGETATION. AREA RESIDENTS SHOULD PREPARE TO TAKE PRECAUTIONS IN
PROTECTING TENDER VEGETATION FROM THESE COLD TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON AND EVENING.

15

In the hours before

Local storm report, Mar 18, 5:37 AM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
537 AM CDT FRI MAR 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 PM     HAIL             HALL SUMMIT             32.18N  93.30W
03/17/2016  M1.00 INCH       RED RIVER          LA   PUBLIC

            HAIL RANGING IN SIZE FROM NICKEL TO QUARTER SIZE
            LASTING FROM 4 TO 5 MINUTES

&&

EVENT NUMBER SHV1600236

06
Special weather statement, Mar 18, 5:42 AM CDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
542 AM CDT FRI MAR 18 2016

LAZ006-181115-
UNION LA-
542 AM CDT FRI MAR 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL UNION PARISH UNTIL
615 AM CDT...

AT 541 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHWEST OF STERLINGTON...OR 16 MILES NORTH OF CLAIBORNE...
MOVING EAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL UNION
PARISH...INCLUDING THE FOLLOWING LOCATIONS: SPENCER...LINVILLE AND
HAILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3273 9207 3272 9206 3272 9229 3287 9229
      3288 9208 3286 9208 3284 9206 3283 9207
      3283 9206 3281 9206 3280 9205 3276 9206
      3274 9205
TIME...MOT...LOC 1041Z 270DEG 31KT 3278 9220

06

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 11:57 AM CDTSpecial Weather StatementSHVRed River48 min
Mar 18, 12:23 PM CDTSpecial Weather StatementSHVBowie52 min
Mar 18, 12:34 PM CDTSevere Thunderstorm WarningSHVBowie26 min
Mar 18, 12:48 PM CDTSevere Thunderstorm WarningSHVRed River57 min
Mar 18, 1:56 PM CDTSevere Thunderstorm WarningSHVRed River64 min
Mar 18, 3:39 PM CDTSpecial Weather StatementSHVTitus51 min
Mar 18, 4:42 PM CDTSpecial Weather StatementSHVMorris48 min
Mar 17, 10:59 PM CDTSpecial Weather StatementSHVRed River61 min
Mar 17, 11:11 PM CDTSevere Thunderstorm WarningSHVBienville, De Soto, Natchitoches, Red River49 min
Mar 17, 11:50 PM CDTSpecial Weather StatementSHVJackson55 min
Mar 18, 12:56 AM CDTSpecial Weather StatementSHVOuachita34 min
Mar 18, 5:42 AM CDTSpecial Weather StatementSHVUnion33 min
Mar 18, 12:37 PM CDTSpecial Weather StatementSHVOuachita38 min
Mar 18, 12:39 PM CDTSpecial Weather StatementSHVUnion51 min
Mar 18, 12:46 PM CDTSevere Thunderstorm WarningSHVOuachita, Union44 min
Mar 18, 12:50 PM CDTSpecial Weather StatementSHVCaddo25 min
Mar 18, 12:57 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo34 min
Mar 18, 1:20 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Ouachita, Union55 min
Mar 18, 1:30 PM CDTSevere Thunderstorm WarningSHVOuachita, Union30 min
Mar 18, 2:07 PM CDTSevere Thunderstorm WarningSHVJackson, Lincoln, Ouachita, Union53 min
Mar 18, 3:01 PM CDTSpecial Weather StatementSHVBossier44 min
Mar 18, 3:02 PM CDTSpecial Weather StatementSHVDe Soto43 min
Mar 18, 3:03 PM CDTSpecial Weather StatementSHVDe Soto42 min
Mar 18, 3:04 PM CDTSpecial Weather StatementSHVClaiborne41 min
Mar 18, 3:07 PM CDTSevere Thunderstorm WarningSHVClaiborne, Union68 min
Mar 18, 3:46 PM CDTSpecial Weather StatementSHVLincoln44 min
Mar 18, 3:47 PM CDTSpecial Weather StatementSHVBienville43 min
Mar 18, 4:23 PM CDTSpecial Weather StatementSHVOuachita52 min
Mar 17, 10:16 PM CDTSpecial Weather StatementSHVColumbia59 min
Mar 18, 12:27 PM CDTSpecial Weather StatementSHVSevier48 min
Mar 18, 3:42 PM CDTSpecial Weather StatementSHVLittle River48 min
Mar 18, 5:34 PM CDTSpecial Weather StatementSHVNevada41 min
Mar 18, 6:08 PM CDTSpecial Weather StatementSHVSevier37 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.